Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 35, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 9, 2004, 3:33 PM CDT for Cameron County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2004, 3:33 PM CDT (20:33 UTC)
- Expired
- May 9, 2004, 4:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 32 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1004 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 092033 SVRBRO TXC061-092115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 332 PM CDT SUN MAY 9 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS * UNTIL 415 PM CDT * AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM SAN BENITO TO LA FERIA...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF... CAMERON COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2621 9759 2622 9779 2591 9784 2591 9756 $$ SPEECE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:30 PM CDT, 3 minutes earlier.
Area forecast discussion, May 9, 3:30 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 330 PM CDT SUN MAY 9 2004 .SHORT TERM...THE AFTERNOON SEA BREEZE HAS DEVELOPED TODAY AND IS FIRING OFF SCT CONV TO THE WEST OF THE HIGHWAY 77 CORRIDOR MAINLY OVER NW CAMERON AND WESTERN KENEDY COUNTIES MOVG NW AT AROUND 10 TO 15 MPH. THIS MORNINGS BRO SOUNDING IS STILL SOMEWHAT UNSTABLE WITH AN LI OF -6.4 BUT WITH A SLIGHTLY DRIER PWAT OF 1.49 INCHES. AFTERNOON VSBL SATL IMAGERY SHOWS THAT THE CU FIELD OVER THE WESTERN CWA REMAINS PRETTY WELL DEVELOPED. AS THE SEA BREEZE BOUNDARY MOVES FURTHER WEST...THE CONV THREAT WILL ACCORDINGLY SHIFT WEST WHERE THE BEST LOW LEVEL CONVERGENCE WILL BE CONCENTRATED. THIS IS GOOD NEWS FOR THE BRO VICINITY WHICH HAS RECEIVED A BREAK IN THE CONV ALLOWING THE FLOODING FROM LAST NIGHTS CONV TO SUBSIDE SOMEWHAT. THE 5H TROFFING THAT HAS GENERATED THE CONV OVER THE LAST SEVERAL DAYSIS STILL PROGGED BY THE SHORT RANGE GUIDANCE TO SLIP GRADUALLY EASTWARD AND WILL EVENTUALLY BE POSITIONED ALONG THE TX/LA BORDER AREA BY 18Z MON. THIS WILL ALLOW A MORE SUBSIDENT W-NW UPPER LEVEL FLOW TO BECOME MORE ESTABLISHED OVER THE REGION...STEADILY DRYING OUT AND STABILIZING THE ATMS. HOWEVER...ON THE HEELS OF THIS FEATURE... ANOTHER 5H SHORT WAVE DIGS ACROSS SOUTH TX ON TUES WHICH WILL INCREASE THE CONV CHCS ONCE AGAIN. SO WILL KEEP A MENTION OF CHC POPS MAINLY DURING THE AFTERNOON AND EVENING HOURS FOR THE NEXT COUPLE OF DAYS. && .LONG TERM...SOME WEAK 5H VORTICES MOVE OVER SOUTH TX IN THE 60 TO 120 HR RANGE...BUT THE OVERALL AIRMASS REMAINS FAIRLY DRY...SO ANTICIPATE ONLY SLGT CHC/LOW END CHC POPS ON THE LONG RANGE. WITH THE W-SW 5H FLOW REMAINING IN PLACE OVER THE REGION...FORECAST TEMPS WILL BE NEAR OR ABOVE CLIMO. && .MARINE...BUOY 020 REPORTED EAST-SOUTHEAST WINDS AT 12 KNOTS WITH GUSTS TO 14 KNOTS AND SEAS AT 4 FEET WITH A 6 SECOND PERIOD. A LOW PRESSURE TROUGH CONTINUES TO DRIFT EASTWARD AWAY FROM THE COASTAL WATERS OF DEEP SOUTH TEXAS WHICH HAS RESULTED IN A DECREASE IN THE SHOWER AND THUNDERSTORM ACTIVITY FROM SATURDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL WATERS THROUGH THIS EVENING. LIGHT TO MODERATE SOUTHEAST WINDS AND SEAS NEAR 4 FEET WILL CONTINUE OVER THE COASTAL WATERS THROUGH MONDAY. WINDS AND SEAS WILL BEGIN INCREASING TUESDAY AS A LOW PRESSURE TROUGH MOVES INTO WESTERN TEXAS. THE LOW PRESSURE TROUGH WILL RESULT IN A TIGHTENING OF THE PRESSURE GRADIENT OVER THE MARINE AREAS. WINDS AND SEAS WILL INCREASE TO NEAR SMALL CRAFT CONDITIONS BY THE MIDDLE OF THIS WEEK. && .AVIATION...VFR CONDITIONS ARE BEING REPORTED AT THE REGIONAL AIRPORTS OF DEEP SOUTH TEXAS. ISOLATED SHOWERS MAY MOVE OVER THE REGIONAL AIRPORTS THIS AFTERNOON WHICH MAY REDUCE CEILINGS AND VISIBILITIES AT TIMES TO MVFR CONDITIONS. LIGHT TO MODERATE SOUTHEAST WINDS AND MOSTLY PARTLY CLOUDY SKIES ARE EXPECTED OVER THE CWA THIS AFTERNOON. FOG MAY DEVELOP OVER PORTIONS OF DEEP SOUTH TEXAS EARLY MONDAY MORNING POSSIBLY BECOMING DENSE BEFORE SUNRISE. EXPECT VFR TO MVFR CONDITIONS THROUGH THIS EVENING WITH MVFR TO LIFR CONDITIONS OCCURRING OVERNIGHT DUE TO REDUCED CEILINGS AND VISIBILITIES. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS...60 AVIATION/MARINE...63 MESO...VEGA THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, May 9, 10:50 AM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1050 AM CDT SUN MAY 9 2004 TXZ248>257-101100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1050 AM CDT SUN MAY 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. URBAN AND SMALL STREAM FLOODING MAY OCCUR IN ISOLATED AREAS OF MODERATE TO HEAVY RAINFALL. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDS ARE EXPECTED TO BECOME BREEZY TO WINDY WITH HIGHER GUSTS BY MIDWEEK WITH SMALL CRAFT ADVISORIES LIKELY TUESDAY AFTERNOON THROUGH THURSDAY. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 2:36 PM CDT | Flash Flood Warning | BRO | Cameron | 114 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.